Acute interstitial nephritis related to lansoprazole administration

Jimmy Jose, Kavitha Saravu, Kanav Khera, Beena Jimmy, Barkur Anantha Krishna Shastry

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

Acute interstitial nephritis (AIN) is a rare but serious adverse effect reported with proton pump inhibitors (PPIs). Only one report (2 cases) of AIN with lansoprazole is published in literature. A case of lansoprazole induced interstitial nephritis (biopsy supported) was reported in an elderly female patient admitted to the hospital with non specific symptoms after 45 days of treatment with the drug. A recovery was noticed upon withdrawal of the drug and treatment with corticosteroids. We consider this report as a valuable addition to the existing literature on this rare adverse effect with lansoprazole. This potentially serious adverse effect with PPIs including lansoprazole has to be given due consideration, especially taking into account the wide spread use of this group of agents.

Original languageEnglish
Pages (from-to)206-207
Number of pages2
JournalJournal of the Pakistan Medical Association
Volume58
Issue number4
Publication statusPublished - 04-2008

Fingerprint

Lansoprazole
Interstitial Nephritis
Proton Pump Inhibitors
Pharmaceutical Preparations
Adrenal Cortex Hormones
Biopsy
Therapeutics

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Cite this

Jose, Jimmy ; Saravu, Kavitha ; Khera, Kanav ; Jimmy, Beena ; Shastry, Barkur Anantha Krishna. / Acute interstitial nephritis related to lansoprazole administration. In: Journal of the Pakistan Medical Association. 2008 ; Vol. 58, No. 4. pp. 206-207.
@article{84ab542716364cfdbef8a18400baf6e1,
title = "Acute interstitial nephritis related to lansoprazole administration",
abstract = "Acute interstitial nephritis (AIN) is a rare but serious adverse effect reported with proton pump inhibitors (PPIs). Only one report (2 cases) of AIN with lansoprazole is published in literature. A case of lansoprazole induced interstitial nephritis (biopsy supported) was reported in an elderly female patient admitted to the hospital with non specific symptoms after 45 days of treatment with the drug. A recovery was noticed upon withdrawal of the drug and treatment with corticosteroids. We consider this report as a valuable addition to the existing literature on this rare adverse effect with lansoprazole. This potentially serious adverse effect with PPIs including lansoprazole has to be given due consideration, especially taking into account the wide spread use of this group of agents.",
author = "Jimmy Jose and Kavitha Saravu and Kanav Khera and Beena Jimmy and Shastry, {Barkur Anantha Krishna}",
year = "2008",
month = "4",
language = "English",
volume = "58",
pages = "206--207",
journal = "JPMA. The Journal of the Pakistan Medical Association",
issn = "0030-9982",
publisher = "Pakistan Medical Association",
number = "4",

}

Acute interstitial nephritis related to lansoprazole administration. / Jose, Jimmy; Saravu, Kavitha; Khera, Kanav; Jimmy, Beena; Shastry, Barkur Anantha Krishna.

In: Journal of the Pakistan Medical Association, Vol. 58, No. 4, 04.2008, p. 206-207.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Acute interstitial nephritis related to lansoprazole administration

AU - Jose, Jimmy

AU - Saravu, Kavitha

AU - Khera, Kanav

AU - Jimmy, Beena

AU - Shastry, Barkur Anantha Krishna

PY - 2008/4

Y1 - 2008/4

N2 - Acute interstitial nephritis (AIN) is a rare but serious adverse effect reported with proton pump inhibitors (PPIs). Only one report (2 cases) of AIN with lansoprazole is published in literature. A case of lansoprazole induced interstitial nephritis (biopsy supported) was reported in an elderly female patient admitted to the hospital with non specific symptoms after 45 days of treatment with the drug. A recovery was noticed upon withdrawal of the drug and treatment with corticosteroids. We consider this report as a valuable addition to the existing literature on this rare adverse effect with lansoprazole. This potentially serious adverse effect with PPIs including lansoprazole has to be given due consideration, especially taking into account the wide spread use of this group of agents.

AB - Acute interstitial nephritis (AIN) is a rare but serious adverse effect reported with proton pump inhibitors (PPIs). Only one report (2 cases) of AIN with lansoprazole is published in literature. A case of lansoprazole induced interstitial nephritis (biopsy supported) was reported in an elderly female patient admitted to the hospital with non specific symptoms after 45 days of treatment with the drug. A recovery was noticed upon withdrawal of the drug and treatment with corticosteroids. We consider this report as a valuable addition to the existing literature on this rare adverse effect with lansoprazole. This potentially serious adverse effect with PPIs including lansoprazole has to be given due consideration, especially taking into account the wide spread use of this group of agents.

UR - http://www.scopus.com/inward/record.url?scp=43749085288&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=43749085288&partnerID=8YFLogxK

M3 - Article

C2 - 18655432

AN - SCOPUS:43749085288

VL - 58

SP - 206

EP - 207

JO - JPMA. The Journal of the Pakistan Medical Association

JF - JPMA. The Journal of the Pakistan Medical Association

SN - 0030-9982

IS - 4

ER -